MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CODMAN BACTISEAL EVD CATHETER; BACTISEAL EVD CATHETERS

INTEGRA LIFESCIENCES SWITZERLAND SAR CODMAN BACTISEAL EVD CATHETER; BACTISEAL EVD CATHETERS
Catalog Number 821745
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported: "the icu staff development nurse was doing bedside teaching with the allocated nurse regarding evds and how to check the connections.Apparently, the above connection which is at the end of the indwelling evd catheter, and the monitoring system came apart in the nurse's hand.The evd was inserted on (b)(6) 2023 in theatre, incident occurred/reported on (b)(6) 2023.Medical staff informed, and medical staff removed broken connection and connected a new connector, from a new csf external drainage system to provide affective monitoring and drainage seal." follow up 7 days post incident and the patient did not presented signs and symptoms.The patient condition is improving post discharge from icu.
 
Additional Manufacturer Narrative
Evd catheter (id 821745 ) has been returned for evaluation.Failure analysis - the "evd" connector was visually inspected, a defect was noted.The connector is broken.The complaint was confirmed.Root cause - the possible root cause for the issue reported by the customer, could be due to improper handling of the device in view of the broken connector.As noted in the warnings in ifu: fibrous adhesions may bind the bactiseal evd catheter to the adjacent choroid plexus or the ventricular wall.Gentle rotation may free the catheter.Do not remove the catheter forcefully.

Brand Name
CODMAN BACTISEAL EVD CATHETER
Common Device Name
BACTISEAL EVD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16940608
Report Number3013886523-2023-00145
Device Sequence Number7562513
Product Code JXG
UDI-Device Identifier10381780515593
UDI-Public10381780515593
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number821745
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer07/17/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown